MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 06/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a non preloaded toric intraocular lens (iol) implanted in the patient¿s right eye was explanted due to post operative blurry vision and patient dissatisfaction.The issue was identified during a post operative examination.The implanted toric iol was considered to have caused or contributed to the event, as the patient was determined to be over corrected.A lens exchange was performed, and the original iol was replaced with an odyssey drt250 +15.5 diopter iol.The surgery was completed without complications, and no unplanned surgical interventions (such as vitrectomy, incision enlargement, or sutures) were required.At the time of reporting, the final outcome following the lens exchange had not yet been determined, as it was too early to assess; post operative refraction after the exchange has not yet been performed.Pre-operatively, the patient¿s refraction was -2.25 +3.50 × 021 with a best spectacle corrected visual acuity (bscva) of 20/40.The intended target refraction was plano (0.00).Post operatively, with the tecnis toric iol, the patient¿s uncorrected visual acuity was 20/40 and was correctable to 20/20, indicating no loss of two or more lines of bscva.Documented post-operative refractions prior to the lens exchange were as follows: (b)(6) 2025: 0.00 +0.75 × 130; (b)(6) 2026: -1.00 +0.75 × 130; and (b)(6) 2026: 0.00 +1.25 × 127.The patient did not have any pre-existing conditions that affected iol power calculation and was not under corrected.At the time of the most recent follow up, the patient¿s vision was reported to be good, with uncorrected visual acuity of 20/20.No additional information was provided.
 
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown, information was requested but not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.An attempt was made to obtain missing information; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: apr 15, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the lens was cut in half and coated in an unknown liquid.The lens halves were cleaned; scratches were observed on the lens and a haptic was detached.The physical characteristics of the received lens were confirmed to match that of a zcu450 model lens.No further evaluation was performed.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The issues observed during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24761206
Report Number3012236936-2026-000082
Device Sequence Number9248180
Product Code HQL
UDI-Device Identifier05050474663015
UDI-Public(01)05050474663015(17)261024
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZCU450
Device Catalogue NumberZCU450U155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer05/01/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale